# SDR AALA20071697

- Difficulty date: September 6, 2007
- Submitted: September 19, 2007
- Operation: Air carrier
- Aircraft: N9401W
- Make and model: Doug DC-9-83
- Aircraft serial: 53137
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Condition: Shorted
- Location: Cargo Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F

## Discrepancy

RDU INFLIGHT T1702/06SEP - AFT CARGO FIRE INDICATION ILLUMINATED AT 35000 FEET.  CREW FIRED BOTTLES BUT INDICATION WOULD NOT EXTINGUISH.  LANDED RDU WITHOUT INCIDENT.  FOUND AFT CARGO COMPARTMENT FIRE DETECTION ELECTRONICS UNIT SHORTED AND INOPERATIVE DUE TO LEAKAGE FROM AFT GALLEY LEAKING COFFEE MAKER AND CLOGGED DRAIN.  REPLACED COFFEE MAKER, CLEARED DRAIN, REPLACED AFT CARGO COMPARTMENT FIRE DETECTION ELECTRONICS UNIT AND BOTH AFT CARGO FIRE EXTINGUISHERS.  SYSTEM GROUND CHECKED NORMAL OPERATION.
